I am a 32 year old female who has always been fairly healthy. In April I contracted a Strep B infection which left me septic and with discitis. I was on Pen G via IV Pump for 3 months. In June I was rehospitalized with Pleurisy and now at the end of August I was diagnosed with Pulmonary Emboli - 2 in the left lung and 1 in the right. I was finally diagnosed after attending at emergency 4 times and being sent home with "Anxiety". I was told prior to the VQ scan that I was a VERY low probability for a blood clot because I am not on the pill, never had surgery, Genetic testing was negative all in all have NO reason to have a PE. I had 2 doppler ultrasounds done on my legs/stomach and both were negative. I am on 7.5mg of Warafin daily and am wondering what my chances are of recurrence. They tell me less than 1% chance but I'm not real confident with them at this point. My INR rate is currently at about 2.1 but I am also taking Levenox injections until the INR is stable. I still have some (mild-moderate) pressure in my chest and some occasional pain in my left lung is this normal?. As well, is there any chance of developing further clots while taking Warafin and having a therapeutic range INR?? Needless to say I
Pulmonary embolism (PE) is a blood clot in an artery of the lungs. The most common place for the clot to travel from is a vein in the legs. Most of the time this is due to some type of trauma to the legs, like a broken bone. However the clot could also come from a vein in the pelvis, the arm, the shoulder, or even the heart. Blood clotting problems can also cause blood clots to form in the lungs.
Some people do not have any symptoms. Other people will breathe faster, feel chest discomfort, and/or be more short of breath. A radiology test called a ventilation perfusion (VQ) scan, like you had done, is most commonly used to identify the problem. Sometimes pulmonary arteriography is used.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.